Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 27, 2001, 8:24 PM EDT for Chemung County, Schuyler County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2001, 8:24 PM EDT (00:24 UTC)
- Expired
- May 27, 2001, 9:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Chemung County, NY, Schuyler County, NY
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:00 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, May 27, 3:00 PM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT SUN MAY 27 2001 LINE OF SHRA AND TSRA PROGRESSING INTO WESTERN FA ATTM. ALSO SOME SHRA AND TSRA DEVELOPING AHEAD OF THE LINE MAINLY ACROSS THE CATSKILLS. LINE SHOULD BE THROUGH MOST OF THE FA BY THE EARLY EVENING HOURS. STORMS HAVE NOT BEEN SUSTAINING THEMSELVES FOR A LONG PERIOD. HAD A REPORT OF PEA SIZE HAIL FROM A SPOTTER IN SUSQUEHANNA COUNTY, PA WITH A SMALL THUNDERSTORM THERE. ANOTHER VORT MAX APPROACHES WESTERN NY BY 12Z MONDAY AND IS PROGGED TO BE CENTERED OVER THE FA AROUND 18Z AS THE UPPER LOW LIFTS ACROSS WESTERN NY. THE AVN IS STRONGER THAN THE ETA MODEL WITH THIS FEATURE. WILL GO WITH LIKELY POPS ON MONDAY AND CUT BACK TO CHC MONDAY NIGHT AS THE S/W LIFTS OUT OF THE AREA. ON TUESDAY...THE ATMOSPHERE BEGINS TO DRY OUT AS THE UPPER LOW LIFTS NORTH OF THE AREA ALONG THE ST LAWRENCE RIVER VALLEY. LINGERING CHC OF SH>RA BUT SHOULD BECOME PTSUNNY MOST AREAS DURING THE DAY. .BGM...NONE. JML
In the hours before
Special weather statement, May 27, 6:30 PM EDT, 1 hour 54 minutes before
NYZ018-017-016-015-022-023-024-PAZ038-NYZ055-025-044-056-PAZ039-044- 047-043-272330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 630 PM EDT SUN MAY 27 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM EDT... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR CENTRAL NEW YORK. A FEW SHOWERS OR THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...BUT THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. LARGE HAIL WAS REPORTED OVER PORTIONS OF ONONDAGA COUNTY BETWEEN 430 AND 500 PM. MANY AREAS REPORTED PEA SIZED HAIL AND GUSTY WINDS AS THE STORMS PASSED THROUGH LATE THIS AFTERNOON.
Special weather statement, May 27, 6:45 PM EDT, 1 hour 39 minutes before
NYZ018-017-016-015-022-023-024-PAZ038-NYZ055-025-044-056-PAZ039-044- 047-043-272330- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 645 PM EDT SUN MAY 27 2001 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR CENTRAL NEW YORK. A FEW SHOWERS OR THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...BUT THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. LARGE HAIL WAS REPORTED OVER PORTIONS OF ONONDAGA COUNTY BETWEEN 430 AND 500 PM. MANY AREAS REPORTED PEA SIZED HAIL AND GUSTY WINDS AS THE STORMS PASSED THROUGH LATE THIS AFTERNOON.
Local storm report, May 27, 6:48 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
648 PM EDT SUN MAY 27 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM MORAVIA NY .5 INCH HAIL
05/27/01 CAYUGA RPTD BY SKYWARN
0445 PM MORAVIA NY 60 MPH TSTM GUST
05/27/01 CAYUGA RPTD BY SKYWARN
0445 PM SEMPRONIUS NY WIND DAMAGE
05/27/01 CAYUGA TREE DOWN
0454 PM DE WITT NY .5 INCH HAIL
05/27/01 ONONDAGA RPTD BY SKYWARN
0455 PM JAMESVILLE NY .88 INCH HAIL
05/27/01 ONONDAGA
0458 PM SYRACUSE NY .88 INCH HAIL
05/27/01 ONONDAGA
0459 PM CAMILLUS NY .5 INCH HAIL
05/27/01 ONONDAGA RPTD BY SKYWARN
0620 PM PITTSTON PA WIND DAMAGE
05/27/01 LUZERNE TREES AND WIRES DOWNLocal storm report, May 27, 7:36 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED SPELLING
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
736 PM EDT SUN MAY 27 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM MORAVIA NY .5 INCH HAIL
05/27/01 CAYUGA RPTD BY SKYWARN
0435 PM LAPEER NY WIND DAMAGE
05/27/01 CORTLAND TREES DOWN
0435 PM LAPEER NY
05/27/01 CORTLAND *** 3 INJ ***
3 PEOPLE STRUCK BY
LIGHTNING...1 CRITICAL
INJURY
0440 PM CORTLAND NY WIND DAMAGE
05/27/01 CORTLAND TREES DOWN
0445 PM SEMPRONIUS NY WIND DAMAGE
05/27/01 CAYUGA TREE DOWN
0445 PM MORAVIA NY 60 MPH TSTM GUST
05/27/01 CAYUGA RPTD BY SKYWARN
0445 PM CORTLAND NY WIND DAMAGE
05/27/01 CORTLAND TREES DOWN
0454 PM DE WITT NY .5 INCH HAIL
05/27/01 ONONDAGA RPTD BY SKYWARN
0455 PM JAMESVILLE NY .88 INCH HAIL
05/27/01 ONONDAGA
0458 PM SYRACUSE NY .88 INCH HAIL
05/27/01 ONONDAGA
0459 PM CAMILLUS NY .5 INCH HAIL
05/27/01 ONONDAGA RPTD BY SKYWARN
0620 PM PITTSTON PA WIND DAMAGE
05/27/01 LUZERNE TREES AND WIRES DOWN
TNearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.